Any ideas what could be going on? I get mild heartburn after some meals. It's usually a dull burning sensation in my upper abdominal area, just below the sternum. If antacids are suppose to immediately counteract the acidity in heartburn, then what is going on if the heartburn doesn't subside and can even feel worse. I've remember taking a couple rolaids (chewed) and then about 15 minutes later, the pain went from a 5 to an 8. I was on the bathroom floor at that point. Most of the times, the antacid simply doesn't help that much, and never does it provide instant (<15 minute) relief. Isn't instant relief supposed to be one of the marketing claims for most antacids?
asked byHH (212)
Get FREE instant access to our Paleo For Beginners Guide & 15 FREE Recipes!
on October 19, 2013
at 06:21 AM
See if youhave acidic reflux there are two natural ways to get out Off the situation...
- Drink Warm water every night
- dont drink water exactly after meals. keep some gap in between.
maximum acidic reflux are due to extra gas which are not able to pass from body.
you can take some laxatives for fast relief.
on October 19, 2013
at 01:07 AM
Not that antacids are all bad (Pepto-Bismol saves me a lot of misery when I get "The Charnel Winds"- my nickname for really foul-tasting burps), but antacids just stop acid production and/or neutralize the acid, and the acid is supposed to be there, so when the antacid wears off, your stomach will start secreting more acid with a vengeance to overcompensate. Instead, try chewing papaya tablets, drinking baking soda mixed with water, or mint tea. Those are all more effective and will not thwart your body's natural efforts.
on October 18, 2013
at 06:45 AM
off the top of my head & total speculation on my part, a few things you can look at,
taking antacids lowers the acidity of your stomach, which reduces your lower esophageal sphincter pressure (lesp), which causes your lower esophageal sphincter (les) muscles to relax/open more, allowing more fluids to exit your stomach up your esophagus, making things worse. So you may need to raise the acidity of your stomach (rather than lower), eg. apple cider vinegar tablets, start small, ie 1x250mg/35% acetic acid.
sorry no refs handy; google or use pubmed